Doctor insights on:
Prednisone Hair Side Effect
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Many side effects: Prednisone has many possible side effects. Immediate effects may include: higher blood pressure, increased appetite, weight gain, headache, disrupted sleep, and mood changes (pleasant *or* irritable). If one takes it for much longer than daily for ten days straight, other side effects may occur, including changes in physical appearance and dependence on the medication. ...Read moreSee 1 more doctor answer
Yes: Without knowing what your reaction is i can't tell you if i think it is an allergic reaction to prednisone. However, some patients can become allergic to oral or injectable steroids such as prednisone. These patients may be able to tolerate other forms of steroid. They can be tested by an allergist to determine the best course of action. ...Read more
Not usually: Steroids generally suppress inflammation which is often the source of pain, and therefore the pain is diminished. Steroids can also, depending on the doses and duration of administration, produce destruction to muscle tissues and that may (but not commonly) create pain. Sounds like you should go back to the doctor who prescribed this (do you have rheumatoid arthritis?). ...Read more
Many.: Chronic high dose steroid adminstration is an animal model for accelerated again: osteoporosis, thin skin, loss or muscle on the extremities, weight gain on the middle, diabetes, ashd, increased blood pressure, cataracts, thinning hair, etc. I believe they should be used only as low dose as possible for the shortest period possible. Streroids save many lives when used properly. ...Read more
I feel very tired all the time. I am taking 5mg prednisone daily plus 2x seretide 500. Is tiredness a side effect?
Not likely . . .: Seretide is sold in states as serevent (salmeterol), which along w/prednisone, suggests that you have either COPD or asthma. Feeling tired all the time isn't really a side effect of these meds (if anything, it's opposite effect of what's experienced w/prednisone). Therefore you need to go see your family doc (or who prescribed these meds) and tell him/her what you wrote. Perhaps not enough o2. ...Read more
After 4 days.. I stopped prednisone 5mg.. And for the past 3days i haven't been hungry or been able to sleep since.. Is it a side effect?
I can't take the flippen side effect of prednisone anymore i just can't i want to just stop it. I hate feeling uncomfortable in my skin and mad.
Prednisone can: Sometimes have some pretty significant side effects. I am sorry this is happening to you. I would not stop your medication without fully consulting with your medical provider. One - thought - add in acupuncture. It can be very helpful for this type of reaction. You might be amazed at how much more comfortable you can feel even on the prednisone. Take care. ...Read more
Not usually: Prednisone is a steroid antiinflammatory. It is used in asthmatics and COPD to decrease inflammation in the chest so in those cases would decrease chest tightness. If you are having chest tightness after taking prednisone you need to let your prescribing doctor know and ask them if you should stop the medication. ...Read more
I'll be on oral prednisone for 12 days for an MS relapse. Is there anything i can do to control the weight gain side effect?
YES: First, recognize the need to keep low salt intake, with some supplementation of potassium. Second, fluid retention mostly "water weight", and a mild diuretic such as hydrochlorothiazide is useful. Third, if you take all your dose once daily, side effects may be lower, and med still works fine. Am i missing something? You do not list a specific ms drug! if no dmt on board, get this started. ...Read more
I was recently prescribed 20mg of Prednisone 2x a day for 5 days. On 2nd day I started to throw-up burb occasionally. Is this a normal side effect?
I just started 20mg prednisone tonight for bronchitis. I took it at 8pm & its now 1:40am. Im having hot flashes & i'm only 19. How do I control this side effect? I don't like it, but i can't breathe.
Drug reaction: 20-40% of persons who take Prednisone have an adverse reaction to it. This will subside tonight, but you need to call your doctor in the am and clearly tell him/her about this. Do not keep taking it unless absolutely necessary. Side effects could get worse and result in tragedy. There are ways around these effects, but you and your doctor need specialist consultation. Now. ...Read moreSee 1 more doctor answer
Need to know what: We need to know what type of joint pain. To some this will be counter intuitive as prednisone can help some types of joint pain. We need to know what type of health problem you are are taking prednisone for. Is the pain you have joint, or muscle? What other medical issues do you have? Your physicians will help you clarify these issues. ...Read more
- Talk to a doctor online
- Erythematous side effect of prednisone
- Prednisone side effect burning skin
- Flushed face prednisone side effect
- Leg cramps as side effect of lupus prednisone cellcept
- Is having hot flashes a normal side effect of prednisone?
- Tetralysal hair loss side effect
- Rogaine hair loss side effect
- Prednisone effect on healing of sprains
- Fatty liver side effect of prednisone